Messed up my induction...what now?

Will methadone and buprenorphine together cause withdrawal? How do I stop precipitated withdrawal? What dose of buprenorphine is best? Do I have to be in withdrawal to start Suboxone?
Post Reply
buddhabuilder
New Poster
New Poster
Posts: 1
Joined: Wed Jul 01, 2020 2:19 pm

Messed up my induction...what now?

Post by buddhabuilder » Wed Jul 01, 2020 4:22 pm

Hello everyone. I just found these forums the other day and was surprised to find a community forum for taking subs; I didn't think one existed. I read and absorbed as much as I could, and I'm very thankful for all the great contributions from members here. I've learned so much more than I knew before.

I was clean for 7 years before relapsing in March. I started a heroin habit, and got up to around 1.5g or 2g of black tar heroin taken daily. I was an IV user for awhile but then switched to just bumping it. I had used suboxone in the past to get clean, and eventually tapered off of subs completely and was then clean for those 7 years. So I WAS a suboxone success story until my relapse.
I went to an opiod addiction treatment center, and got matched with a really compassionate, and available doctor. He prescribed me 8mg/2 strips, and told me I could take up to 16mg daily if I needed to. The point is just to find my stable dose that I shut off my cravings and can focus without wd symptoms again.

It took me another week or two of using to finally decide to induct. That's because I had PWD's in the past and I knew exactly how terrible that nightmare was, and I would rather die or overdose than even have to experience precipitated WD's again. They were that horrible for me when I fucked up my induction years ago. I'll never forget that acute PWD's, and my heart goes out to anyone who has had to live through that.
So the fear kept me from taking them, until I finally knew I had to get this over with or I would never start. Myself personally, I had to physically remove myself from my doc by leaving my city and going to stay with my sister 5 hours away. Otherwise, I would just keep making excuses to use and never induct if I was left at home.
So I stocked up on xanax and went 30 hours without heroin to make sure I was most definitely in WD's before I took the subs. I would not recommend anyone do that, because taking any benzo with opiates in your system is extremely dangerous. I knew this, but did it anyway because I just straight up could not go 30 hours without using otherwise. The xanax kept me doped up enough to make it that long.

I took about 4mg of a 8mg strip on Sunday night at 11pm. My wd's went away, I felt kind of ok just tired, and I went to sleep around 1am.
I woke up at 4am in WD's. Remember, I had a really terribly high opiate tolerance from being on almost 2g heroin daily before switching to subs. What I didn't account for was that I would need to take MORE subs initially, if the WD's came back. I just didn't take enough. I had another 2mg at 4am, and woke up at 7am. I took another 2mg at 7am.
I was still going through wd's around 10am, and I'd only taken 6mg subs total by this point. I told my sister I wanted to go home because the subs weren't working and I needed to talk to my doc because I was still experiencing WD's and didn't understand why because I was certain in the past the bupe just made me feel great right away.
I got home Monday night, took another 4mg strip, and went to sleep.
Tuesday morning I woke up, and took an entire 8mg strip. I thought this was alot, but for my tolerance level, clearly it really wasn't enough for me. I just didn't realize this at the time. So about 2 hours after taking the subs, I was still clearly in WD's. Switching between shivering cold and sweating hot, anxiety, cravings, gooseflesh, fast pulse.
My problem was that instead of taking more subs at that point like I should have on Tuesday, instead I thought taking dope to just stop the WD symptoms would be better. My skewed thinking was they would just fill up whatever was open on the receptors that the bupe wasnt filling, but the bupe would have a higher affinity so taking the dope wouldn't be a big deal.
Well it was a big deal and overall it was just a big mistake. The dope barely did anything, and was basically a total waste. I was still sick overall, and it wasn't helping anything. The WD symptoms did start to alleviate after I took quite a bit, but no more than they would have had I not done the dope. I just needed more subs, not more dope. That was my mistake.

So I called the doctor this morning and told him everything I've said here. He agreed and said that my mistake was not taking nearly enough and that clearly in his eyes im a 16mg a day patient to start, and it may be I'm even a 3 strip a day 24mg patient. Either way, I've got to make sure to continue taking the subs was his advice. He said that I should take another 8mg strip around 7pm today which will bring me to 16mg today.
My question is - I don't know how I should proceed? Clearly I'm not taking enough subs because I still get WD symptoms on the low doses I tried. I used heroin to "fill up" the rest of the receptors when I felt sick, when instead I should have used subs. But now I have dope in my system, and my doctor is telling me to still take another 8mg strip tonight. Will there be any complications or PWD's if I take another strip, while still having H in my system? Is it a better idea to wait another 24hours or so and try inducing properly with the right amount of bupe this time?
All I can say is right now I still dont feel well at all. Everytime I take the subs my pulse starts racing, I'll get sweats, I get anxiety, and its basically felt like WD's all over again. I'm presuming it's because I under-dosed initially and my body is still trying to adjust to this new antagonist and it's going to be a few days until I feel normal. Is that an accurate assessment here do people think?

Any advice would be great. Thanks for your time and being a great support community for learning the basics about this powerful alternative.

User avatar
rule62
Moderator
Moderator
Posts: 2712
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Messed up my induction...what now?

Post by rule62 » Fri Jul 03, 2020 7:37 pm

Being an addict who used Suboxone previously you already know the drill with PW. The problem is that Suboxone isn't the best choice for heroin. It's just too strong an opiate. Addiction centers normally prescribe methadone and slowly taper you down to buprenorphine later.

The only advice we can give is to keep taking large doses of the Suboxone and the PW's will eventually go away. Sorry, there isn't a decent answer for you. Heroin is way too strong for a partial agonist like buprenorphine. Methadone works better but is harder to get off of than the H. At least as far as the withdrawals are concerned. So stick with it and you'll be okay in the end.

Wishing you a speedy recovery and welcome to our forum!!
Don't take yourself so damn seriously

Post Reply